THOMAS E. GOFFMAN, M.D.; BARRY S. DICICCO, M.D.; EDWARD TSOU, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Pulmonary involvement has recently been reported in phenytoin hypersensitivity reactions (1). We would like to add mephenytoin, a hydantoin derivative, as a probable source of a similiar hypersensitivity reaction with a pulmonary component.
A 20-year-old white woman with a long history of a seizure disorder was placed on mephenytoin after failure to respond to primidone. Phenytoin had been discontinued several years before because of severe gingival hyperplasia and hirsutism. The patient presented to our hospital, 3 weeks after mephenytoin therapy was started, with a diffuse macular rash, hepatosplenomegaly, generalized adenopathy, mild elevation of serum transaminase, eosinophilia, fevers
GOFFMAN TE, DICICCO BS, TSOU E. Mesantoin and Pulmonary Changes. Ann Intern Med. 1982;96:254–255. doi: https://doi.org/10.7326/0003-4819-96-2-254_2
Download citation file:
Published: Ann Intern Med. 1982;96(2):254-255.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use